Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 249, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Oct 11, 2015, 3:19 AM EDT. It took effect at Oct 11, 2015, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2015, 3:19 AM EDT (07:19 UTC)
- In effect from
- Oct 11, 2015, 5:00 AM EDT
- Expired
- Oct 11, 2015, 7:42 PM EDT
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
542 WHUS71 KBOX 110719 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 319 AM EDT SUN OCT 11 2015 ANZ250-251-111530- /O.NEW.KBOX.SC.Y.0249.151011T0900Z-151011T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 319 AM EDT SUN OCT 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
388 WHUS71 KBOX 111338 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 938 AM EDT SUN OCT 11 2015 ANZ254-112145- /O.EXB.KBOX.SC.Y.0249.151011T1500Z-151012T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 938 AM EDT SUN OCT 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-112145- /O.EXT.KBOX.SC.Y.0249.000000T0000Z-151012T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 938 AM EDT SUN OCT 11 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
566 WHUS71 KBOX 112342 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 742 PM EDT SUN OCT 11 2015 ANZ250-251-254-120045- /O.CAN.KBOX.SC.Y.0249.000000T0000Z-151012T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 742 PM EDT SUN OCT 11 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DROPPED BELOW SMALL CRAFT THRESHOLDS...THEREFORE...THE ADVISORY HAS BEEN CANCELLED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 1:52 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 11, 1:52 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
152 AM EDT SUN OCT 11 2015
.SYNOPSIS...
HIGH PRESSURE MOVING OFF THE COAST WILL KEEP OUR WEATHER DRY THROUGH
MONDAY WITH A NOTICEABLE WARMING TREND. A COLD FRONT MAY BRING A FEW
SHOWERS MON NIGHT INTO TUESDAY...BEFORE MAINLY DRY AND NEAR
SEASONABLE CONDITIONS RETURN WEDNESDAY AND THURSDAY. MUCH COOLER
WEATHER IS EXPECTED NEXT WEEKEND WITH TEMPS WELL BELOW NORMAL.
&&
.NEAR TERM /THROUGH TODAY/...
150 AM UPDATE...
DESPITE SOME SCATTERED MID/HIGH LEVEL CLOUDINESS ACROSS OUR NORTHERN
ZONES...HIGH PRESSURE OVERHEAD WAS RESULTING IN LIGHT WIND AND IDEAL
RADIATIONAL COOLING VERY EARLY THIS MORNING. LOW TEMPERATURES WILL
BOTTOM OUT IN THE MIDDLE 30S ACROSS THE TYPICALLY COOLEST OUTLYING
LOCATIONS WITH EVEN A FEW LOWER 30S POSSIBLE. WILL MAINTAIN AREAS
OF FROST IN THESE LOCATIONS AND THE FROST ADVISORY ACROSS WESTERN
MA...WHERE IT WILL BE MOST WIDESPREAD. MOST OTHER AREAS WILL SEE
LOW TEMPS BETWEEN 35 AND 40...WITH 40S IN SOME OF THE URBAN HEAT
ISLANDS. PATCHY GROUND FOG WILL AFFECT THE TYPICALLY PRONE
LOCATIONS...BUT NOTHING WIDESPREAD EXPECTED.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
SUNDAY...
WARMER AIRMASS MOVING IN ALOFT WITH H85 AROUND +12C. ABUNDANT
SUNSHINE YIELDS A WELL-MIXED BOUNDARY-LAYER WITH THE MIX-DOWN OF
FASTER MOMENTUM AND DRIER AIR. BREEZY SW-WINDS WITH GUSTS UP TO 20
MPH...STRONGER ALONG THE E-COAST. HIGHS UP TO AROUND THE 70-DEGREE
MARK AFTER A CHILLY START.
SUNDAY NIGHT...
CONTINUED W/SW-FLOW. HIGHER DEWPOINT AIR ADVECTED N ACROSS THE
INTERIOR AND CONTINUING OVERNIGHT YIELDS THE CHANCE OF PATCHY
DENSE FOG AS TEMPERATURES DROP DOWN TO AROUND THE LOW- TO MID-40S
UNDER MOSTLY CLEAR CONDITIONS. COLDER SPOTS IN SHELTERED VALLEYS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* UNSEASONABLY WARM AND DRY MONDAY
* CHANCE OF SHOWERS MON NIGHT INTO TUESDAY WITH ABOVE NORMAL TEMPS
* MAINLY DRY AND SEASONABLE MIDWEEK PERIOD THEN MUCH COOLER NEXT
WEEKEND
OVERVIEW...
MEDIUM RANGE GUIDANCE IN DECENT AGREEMENT ON THE OVERALL PATTERN BUT
DIFFER ON THE DETAILS OF INDIVIDUAL SHORTWAVES AT THE END OF THE
EXTENDED PERIOD. AFTER SHORTWAVE RIDGING AND A PERIOD OF WARMTH
MON...DE-AMPLIFYING MID LEVEL SHORTWAVE MOVES THROUGH ON TUE
ACCOMPANIED BY A PERIOD OF SHOWERS. THEN MODELS SIGNAL A HIGH
AMPLITUDE PATTERN SETTING UP LATE IN THE WEEK INTO NEXT WEEKEND WITH
ANOMALOUS RIDGING IN THE NORTH ATLANTIC AND AMPLIFYING LONGWAVE TROF
DIGGING FROM EASTERN CANADA ACROSS GT LAKES TO THE NORTHEAST WITH
POLAR JET DRIVING SWD THROUGH MID ATLC. THIS WILL RESULT IN COOLING
TEMPS LATE IN THE WEEK AND ESPECIALLY NEXT WEEKEND. MODELS DIFFER ON
TIMING AND AMPLITUDE OF INDIVIDUAL SHORTWAVES ROTATING THROUGH
THE TROF WHICH WILL HAVE AN EFFECT ON SENSIBLE WEATHER AND
POTENTIAL FOR RAIN LATE IN THE WEEK. ECMWF THE MORE AMPLIFIED
SOLUTION BUT GIVEN INHERENT UNCERTAINTY THIS FAR OUT WE LEANED
TOWARD A BLEND OF ENSEMBLE MEAN SOLUTIONS.
DETAILS...
MONDAY...
HIGH PRES OFF THE COAST WITH SHORTWAVE RIDGING AND BROAD SW FLOW
WILL RESULT IN PRONOUNCED WARMING ALOFT WITH 850 MB TEMPS
APPROACHING 14C. SOUNDINGS SHOW MIXING TO 925 MB WHERE TEMPS 16-17C
AND THIS SUPPORTS MAX TEMPS INTO THE MID 70S WITH A FEW UPPER 70S
POSSIBLE UNDER MOSTLY SUNNY SKIES. TEMPS A BIT COOLER ALONG
THE S COAST AND ESPECIALLY CAPE/ISLANDS.
MON NIGHT AND TUE...
TWO SEPARATE SYSTEMS WILL BE APPROACHING. SOUTHERN STREAM SHORTWAVE
LIFTS NE OFF MID ATLC COAST MON NIGHT WITH WEAK COASTAL LOW WHILE
NORTHERN STREAM APPROACHES FROM THE WEST WITH ATTENDANT COLD FRONT
TUE. BULK OF MOISTURE WITH COASTAL SYSTEM STAYS OFFSHORE BUT MAY
CLIP SE NEW ENG WITH SOME SHOWERS MON NIGHT WHILE MOST OF THE REST
OF THE REGION REMAINS DRY IN BETWEEN SYSTEMS. NOTING SOME ELEVATED
INSTABILITY OVER THE CAPE/ISLANDS SO CANT RULE OUT AN ISOLD TSTM.
THEN ON TUE...COLD FRONT AND NARROW MOISTURE PLUME MOVES THROUGH
WITH A PERIOD OF SHOWERS POSSIBLE...ESPECIALLY INTERIOR. STILL
RATHER MILD ON TUE WITH EXPECTED HIGHS UPPER 60S TO LOWER
70S...COOLER HIGHER TERRAIN.
WED INTO SAT...
LONGWAVE TROF BECOMES FIRMLY ENTRENCHED ACROSS NEW ENG AS A SERIES
OF SHORTWAVES MOVE THROUGH THE FLOW WITH POLAR JET PUSHING SOUTH
THROUGH THE MID ATLC REGION WITH COOLER TEMPS. LOOKS MOSTLY DRY
DURING THIS PERIOD BUT CANT RULE OUT A BRIEF SHOWER FROM TIME TO
TIME...MAINLY ACROSS HIGHER TERRAIN. THERE IS UNCERTAINTY WITH
RESPECT TO AMPLITUDE OF SHORTWAVE ENERGY LATE IN THE WEEK AND
POTENTIAL FOR MORE APPRECIABLE RAINFALL. WE HAVE LOW CHC POPS ON FRI
BUT CONFIDENCE IS LOW. COOLER TEMPS WED AND THU ALTHOUGH NEAR
SEASONABLE. BRIEF MILDER TEMPS POSSIBLE ON FRI IF MORE AMPLIFIED
SOLUTION PANS OUT...OTHERWISE TRENDING BELOW NORMAL...THEN TEMPS
LIKELY FALL WELL BELOW NORMAL NEXT WEEKEND AS CORE OF COLD AIR ALOFT
SETTLES ACROSS THE REGION. POTENTIAL FOR SOME SNOW SHOWERS IN THE
HIGHER TERRAIN FRI NIGHT IF THERE IS ANY PRECIP.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /TODAY THROUGH MONDAY AFTERNOON/...
TODAY THROUGH MONDAY AFTERNOON...HIGH CONFIDENCE. VFR CONDITIONS
OTHER THAN A FEW HOURS OF ISOLATED PATCHY GROUND FOG IN THE
TYPICALLY PRONE LOCATIONS DURING THE LATE NIGHT/EARLY MORNING HOURS.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...
MONDAY NIGHT AND TUESDAY...MODERATE CONFIDENCE. A PERIOD OF
MVFR/IFR POSSIBLE WITH SHOWERS ACROSS SE NEW ENG MON NIGHT...THEN
MVFR CONDITIONS WITH SHOWERS AND ISOLD IFR DEVELOP FROM WEST TO EAST
TUE...BUT LIKELY MORE CONCENTRATED IN THE INTERIOR.
WEDNESDAY AND THURSDAY...HIGH CONFIDENCE. VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH MONDAY/...
TONIGHT INTO SUNDAY NIGHT...HIGH CONFIDENCE.
HIGH PRESSURE TO THE SE WILL RESULT IN SW-FLOW TO INCREASE WITH
GUSTS BUILDING IN THE LOWER 20 KTS AFTER MIDNIGHT. INITIALLY OVER
THE E-WATERS OVERNIGHT...EXTENDING OVER ALL WATERS SUNDAY. WAVES MAY
BUILD TO 5-FEET...ESPECIALLY ON THE E OUTER-WATERS REQUIRING NEW
SMALL-CRAFT ADVISORY HEADLINES. RIGHT NOW CONFIDENCE IS MARGINAL
WITH RESPECT TO ISSUANCE. WINDS MAY DIMINISH INTO SUNDAY NIGHT AS
MIXING LESSENS OVER THE OCEAN WITH WARMER AIR BUILDING IN ALOFT.
OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...
MON NIGHT INTO TUE...HIGH CONFIDENCE. SW WINDS BELOW SCA BUT SEAS
OVER THE SOUTHERN WATERS COULD REACH SCA THRESHOLDS ON TUE.
WED AND THU...HIGH CONFIDENCE. WESTERLY WINDS BELOW SCA. SCA SEAS
POSSIBLE OVER SOUTHERN WATERS WED...OTHERWISE SEAS BELOW SCA.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MAZ002-003-
008>011.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...KJC/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...SIPPRELL
LONG TERM...KJC
AVIATION...FRANK/KJC
MARINE...KJC/SIPPRELLHazardous weather outlook, Oct 10, 3:48 PM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 348 PM EDT SAT OCT 10 2015 MAZ002-003-008>011-112000- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- 348 PM EDT SAT OCT 10 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ004>007-012>024-026-RIZ001>008-112000- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 348 PM EDT SAT OCT 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-112000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 PM EDT SAT OCT 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.